Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Albany, NY

May 29, 2012Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 6:44 PM EDT for Berkshire County, Massachusetts. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2012, 6:44 PM EDT (22:44 UTC)
Expired
May 29, 2012, 7:45 PM EDT
In force
61 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Berkshire County, MA

The radar

The Albany radar (KENX), 87 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 29, 12:26 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1908 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1908 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

923 
WUUS51 KALY 292244
SVRALY
MAC003-292345-
/O.NEW.KALY.SV.W.0038.120529T2244Z-120529T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT TUE MAY 29 2012

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 745 PM EDT

* AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OTIS...OR 12 MILES EAST OF GREAT BARRINGTON...AND MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   OTIS BY 650 PM EDT...
   BECKET BY 655 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

&&

LAT...LON 4214 7304 4214 7306 4212 7306 4213 7346
      4245 7336 4243 7299 4238 7301 4238 7302
      4238 7306 4233 7306 4231 7299 4225 7299
TIME...MOT...LOC 2244Z 258DEG 20KT 4219 7312

$$

NAS/JPV
1 follow-up statement
133 
WWUS51 KALY 292345
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
745 PM EDT TUE MAY 29 2012

MAC003-292355-
/O.EXP.KALY.SV.W.0038.000000T0000Z-120529T2345Z/
BERKSHIRE MA-
745 PM EDT TUE MAY 29 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BERKSHIRE COUNTY HAS
EXPIRED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.

LAT...LON 4214 7304 4214 7306 4212 7306 4213 7346
      4245 7336 4243 7299 4238 7301 4238 7302
      4238 7306 4233 7306 4231 7299 4225 7299
TIME...MOT...LOC 2244Z 258DEG 20KT 4219 7312

$$

NAS/JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 5:59 PM EDT, 45 minutes earlier.

Area forecast discussion, May 29, 5:59 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
559 PM EDT TUE MAY 29 2012

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
HAVE ADDED LITCHFIELD COUNTY TO TORNADO WATCH #313 WHICH IS IN
EFFECT UNTIL 9 PM. HAVE CLEARED HERKIMER...HAMILTON...FULTON...
MONTGOMERY...WARREN...SARATOGA...WASHINGTON...SCHOHARIE AND
WASHINGTON COUNTIES.

AS OF 4 PM...HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE
CURRENT TORNADO WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE
BASED ON OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5
INCHES HAS BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND
YOUR REPORTS OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE.

AS OF 130 PM...TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE
ENTIRE FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN
COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST
WAS UPGRADED TO MODERATE RISK.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY
WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE
GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD
OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE
UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING
SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT
HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S.

EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH
RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE
SEASONABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH.
CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS
THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST
CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY
THUNDERSTORM ALONG WITH HEAVY RAINFALL.

OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE
ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE
WITH VFR PERSISTING THROUGH THE MORNING.

SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD
FRONT.

OUTLOOK...
WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU.
THU-FRI...VFR...NO SIG WX.
FRI NIGHT...VFR/MVFR. CHC SHRA
SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY.

&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON
AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS
WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT
WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST.

VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE
WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM
TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT
OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...IAA/SNYDER
NEAR TERM...IAA/SNYDER
SHORT TERM...IAA
LONG TERM...IAA
AVIATION...IAA/KL
FIRE WEATHER...IAA/11
HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 6:10 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
610 PM EDT TUE MAY 29 2012

CTZ001-013-MAZ001-025-NYZ051>054-058>061-063>066-VTZ013>015-301100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
610 PM EDT TUE MAY 29 2012

...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALBANY...RENSSELAER...
GREENE...ULSTER...COLUMBIA...DUTCHESS...BERKSHIRE...LITCHFIELD
...BENNINGTON AND WINDHAM COUNTIES.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...GREENE...
RENSSELAER AND ULSTER.

IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM.

IN WESTERN MASSACHUSETTS...BERKSHIRE.

IN CONNECTICUT...LITCHFIELD.

NYZ032-033-038>043-047>050-082>084-301100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
610 PM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR HERKIMER...HAMILTON...FULTON...
MONTGOMERY...WARREN...SARATOGA...SCHENECTADY AND WASHINGTON
COUNTIES.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON
INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT
AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 29, 6:07 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
607 PM EDT TUE MAY 29 2012

NYZ058-059-063-064-292230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
607 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 45 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WOODLAND VALLEY CAMPGROUND...OR ABOUT 14 MILES NORTHEAST
OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
MOUNT TREMPER...PHOENICIA AND NEAR OLIVEBRIDGE BY 615 PM EDT
KENNETH L WILSON CAMPGROUND AND LANESVILLE BY 620 PM EDT WOODSTOCK
AND NEAR WEST HURLEY BY 625 PM EDT
NEAR NORTH-SOUTH LAKE CAMPGROUND AND HUNTER BY 630 PM EDT

LAT...LON 4205 7473 4212 7456 4215 7453 4215 7451
      4217 7446 4221 7454 4233 7445 4232 7443
      4245 7382 4211 7396 4182 7399 4187 7446
      4189 7448 4200 7475
TIME...MOT...LOC 2206Z 241DEG 29KT 4201 7437

NAS/JPV
Special weather statement, May 29, 6:13 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
613 PM EDT TUE MAY 29 2012

VTZ013>015-292300-
BENNINGTON VT-WESTERN WINDHAM VT-EASTERN WINDHAM VT-
613 PM EDT TUE MAY 29 2012

...A LINE OF STRONG THUNDERSTORMS IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...
  WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR STRATTON...
OR ABOUT OVER STRATTON...AND MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
TOWNSHEND AND 7 MILES NORTHWEST OF NEWFANE BY 630 PM EDT
SAXTONS RIVER AND 7 MILES NORTHWEST OF WESTMINSTER BY 650 PM EDT
BELLOWS FALLS BY 655 PM EDT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4306 7246 4300 7244 4297 7247 4296 7252
      4290 7252 4288 7255 4281 7254 4276 7247
      4273 7246 4273 7297 4331 7300 4331 7283
      4326 7281 4323 7270 4324 7243 4315 7245
      4308 7243
TIME...MOT...LOC 2213Z 239DEG 29KT 4300 7288

WASULA/KOLECI
Special weather statement, May 29, 6:16 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT TUE MAY 29 2012

NYZ065-066-292300-
WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
616 PM EDT TUE MAY 29 2012

...A STRONG THUNDERSTORM IN

  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 45
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED
NEAR RHINEBECK...AND MOVING NORTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF STANFORDVILLE BY 625 PM EDT
6 MILES SOUTHEAST OF RED HOOK BY 635 PM EDT
PINE PLAINS BY 655 PM EDT

LAT...LON 4204 7391 4196 7354 4178 7377 4189 7395
TIME...MOT...LOC 2216Z 215DEG 15KT 4188 7385

JPV/NAS
Local storm report, May 29, 6:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
623 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     NORTH ADAMS             42.69N  73.11W
05/29/2012                   BERKSHIRE          MA   AMATEUR RADIO

            THREE TREES DOWN

0600 PM     HAIL             SOUTH EGREMONT          42.16N  73.42W
05/29/2012  E1.00 INCH       BERKSHIRE          MA   PUBLIC

0611 PM     TSTM WND DMG     LANESBOROUGH            42.52N  73.23W
05/29/2012                   BERKSHIRE          MA   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER ALY1200061
EVENT NUMBER ALY1200062
EVENT NUMBER ALY1200063

OKEEFE
Special weather statement, May 29, 6:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
639 PM EDT TUE MAY 29 2012

NYZ058>061-063>066-292315-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
639 PM EDT TUE MAY 29 2012

...STRONG THUNDERSTORMS IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH-SOUTH LAKE
CAMPGROUND TO HURLEY TO 7 MILES NORTHWEST OF WALLKILL...OR ALONG A
LINE EXTENDING FROM 7 MILES WEST OF CATSKILL TO KINGSTON TO
ELLENVILLE...AND MOVING EAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...
SAUGERTIES AND PORT EWEN BY 645 PM EDT
WALLKILL...RHINEBECK...RED HOOK AND NEW PALTZ BY 650 PM EDT
HUDSON...ATHENS...PLATTEKILL AND MODENA BY 655 PM EDT

LAT...LON 4145 7401 4152 7401 4158 7396 4158 7405
      4161 7412 4158 7412 4159 7419 4160 7425
      4162 7426 4160 7433 4233 7411 4227 7350
      4200 7387 4184 7380 4185 7366 4151 7368
      4149 7392 4144 7397
TIME...MOT...LOC 2239Z 270DEG 28KT 4223 7397 4191 7401
          4168 7426

NAS/JPV
Local storm report, May 29, 6:44 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
644 PM EDT TUE MAY 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             BELLOWS FALLS           43.14N  72.45W
05/29/2012  E1.75 INCH       WINDHAM            VT   PUBLIC

0605 PM     HAIL             1 S GREAT BARRINGTON    42.19N  73.36W
05/29/2012  E1.00 INCH       BERKSHIRE          MA   TRAINED SPOTTER

0632 PM     HAIL             WESTMINSTER             43.08N  72.46W
05/29/2012  E1.00 INCH       WINDHAM            VT   PUBLIC

0639 PM     HAIL             PUTNEY                  42.97N  72.52W
05/29/2012  E1.00 INCH       WINDHAM            VT   PUBLIC

&&

EVENT NUMBER ALY1200064
EVENT NUMBER ALY1200065
EVENT NUMBER ALY1200066
EVENT NUMBER ALY1200067

OKEEFE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 4:43 PM EDTSevere Thunderstorm WarningALYBerkshire62 min
May 29, 5:44 PM EDTSevere Thunderstorm WarningALYBerkshire61 min
May 29, 5:45 PM EDTSevere Thunderstorm WarningALYBerkshire60 min
May 29, 7:06 PM EDTSevere Thunderstorm WarningALYBerkshire54 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.